Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 103, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 30, 2016, 9:36 AM CST. It took effect at Dec 30, 2016, 9:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2016, 9:36 AM CST (15:36 UTC)
- In effect from
- Dec 30, 2016, 9:00 PM CST
- Expired
- Dec 31, 2016, 8:49 PM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
062 WHUS73 KMKX 301536 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 936 AM CST FRI DEC 30 2016 ...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO SATURDAY EVENING... .LOW PRESSURE IS EXPECTED TO SLIDE EAST ACROSS NORTHERN WISCONSIN INTO SOUTHEAST ONTARIO CANADA TONIGHT INTO SATURDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS TONIGHT...VEERING WEST ON SATURDAY INTO SATURDAY EVENING. BUILDING WAVES ARE EXPECTED...HIGHEST TOWARD THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-302345- /O.CAN.KMKX.SC.Y.0102.000000T0000Z-161230T1800Z/ /O.NEW.KMKX.SC.Y.0103.161231T0300Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 936 AM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SATURDAY. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 15 TO 25 KNOTS THIS EVENING...WITH GUSTS TO AROUND 30 KNOTS. WINDS VEERING WEST SATURDAY INTO SATURDAY EVENING 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...BEFORE WEAKENING. * WAVES: BUILDING TO 3 TO 7 FEET TONIGHT...BECOMING 3 TO 5 FEET ON SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
6 follow-up statements
912 WHUS73 KMKX 302128 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CST FRI DEC 30 2016 ...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO EARLY SATURDAY EVENING... .LOW PRESSURE IS EXPECTED TO SLIDE EAST ACROSS NORTHERN WISCONSIN INTO SOUTHEAST ONTARIO CANADA TONIGHT INTO SATURDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS TONIGHT...VEERING WEST ON SATURDAY INTO SATURDAY EVENING. BUILDING WAVES ARE EXPECTED...HIGHEST TOWARD THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-310530- /O.CON.KMKX.SC.Y.0103.161231T0300Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SATURDAY... * WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 25 KNOTS THIS EVENING...WITH GUSTS TO AROUND 30 KNOTS. WINDS VEERING WEST SATURDAY INTO SATURDAY EVENING 20 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...BEFORE WEAKENING. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...BECOMING 3 TO 5 FEET ON SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
900 WHUS73 KMKX 310248 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 848 PM CST FRI DEC 30 2016 ...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO EARLY SATURDAY EVENING... .LOW PRESSURE IS EXPECTED TO SLIDE EAST ACROSS NORTHERN WISCONSIN INTO SOUTHEAST ONTARIO CANADA TONIGHT INTO SATURDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS TONIGHT...VEERING WEST ON SATURDAY INTO SATURDAY EVENING. BUILDING WAVES ARE EXPECTED...HIGHEST TOWARD THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-311100- /O.CON.KMKX.SC.Y.0103.161231T0300Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 848 PM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 25 KNOTS THIS EVENING...WITH GUSTS TO AROUND 30 KNOTS. WINDS VEERING WEST SATURDAY INTO SATURDAY EVENING 20 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...BEFORE WEAKENING. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...BECOMING 3 TO 5 FEET ON SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
435 WHUS73 KMKX 310924 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 AM CST SAT DEC 31 2016 ...GUSTY WINDS THROUGH EARLY EVENING... .LOW PRESSURE CROSSING THE UPPER GREAT LAKES IS CAUSING GUSTY WEST TO NORTHWEST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN THROUGH EARLY EVENING. HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS AS WELL. LMZ643>646-311730- /O.CON.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 324 AM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTHWEST 15 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS BY LATE MORNING. GUSTS TO AROUND 30 KNOTS THIS AFTERNOON. WINDS DIMINISHING THIS EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
277 WHUS73 KMKX 311528 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 AM CST SAT DEC 31 2016 ...GUSTY WINDS THROUGH EARLY EVENING... .LOW PRESSURE CROSSING THE UPPER GREAT LAKES IS CAUSING GUSTY WEST TO NORTHWEST WINDS TO THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN THROUGH EARLY EVENING. HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS AS WELL. LMZ643>646-312330- /O.CON.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 AM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO AROUND 25 KNOTS. WINDS DIMINISHING THIS EVENING. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
368 WHUS73 KMKX 312104 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CST SAT DEC 31 2016 ...GUSTY WINDS THROUGH EARLY EVENING... .LOW PRESSURE CROSSING THE UPPER GREAT LAKES WILL CAUSE GUSTY WEST TO NORTHWEST WINDS THROUGH EARLY EVENING. HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. LMZ643>646-010300- /O.CON.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 PM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO AROUND 25 KNOTS. WINDS DIMINISHING THIS EVENING. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
443 WHUS73 KMKX 010249 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CST SAT DEC 31 2016 LMZ643>646-010400- /O.CAN.KMKX.SC.Y.0103.000000T0000Z-170101T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 2:47 AM CST, 6 hours 49 minutes earlier.
Area forecast discussion, Dec 30, 2:47 AM CST, 6 hours 49 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 247 AM CST Fri Dec 30 2016 .Today and Tonight...Forecast Confidence Is Medium. A strong northwest upper flow will back to west ahead of a shortwave dropping northwest into the Upper Mississippi valley late tonight. Upper level divergence and 700 mb upward motion begins this afternoon and continues tonight. 700 mb RH does saturate across mainly north areas this afternoon and evening. However dry air below should result in mainly Virga, with no precipitation reaching the ground, except maybe near and north of Fond du lac and Sheboygan. Winds will gradually diminish through the day today as the ridge axis moves overhead. There should be sunshine in the morning. Then mid level clouds will spread into the area during the afternoon as the ridge moves off to the east. .SATURDAY - Confidence...Medium Low pressure is proggd to be just to our north early in the day with a cold front extending into srn WI. These features along with a mid level shortwave trough will scoot off to the east rather quickly setting up a period of cold air advection. May need to add some flurries/drizzle for Saturday morning with the wave and low level front. .SUNDAY - Confidence...High Broad mid level anticyclonic flow regime shifts more to the southwest. Lingering influence of surface high in the Ohio Valley extends west into WI and this should keep this a dry day. Low level thermal trough eases a bit with some uptick in waa. .SUNDAY NIGHT THROUGH TUESDAY - Confidence...Medium Attention turns to energy approaching from the Rockies, the downstream cyclogenesis and low level 850 moisture transport that gets underway as soon as Sunday night. For the most part models are keeping things dry on Sunday night though some suggestion that our far west could see some light mix take shape. Thicknesses and 850 temps support rain. Will have to keep an eye on the surface temps late Sunday night into Monday morning. Overall we will be in a warm advective regime so hopefully temps will reach above freezing before precip gets going. Bufkit soundings show a lot of dry air to overcome initially. 850 temps proggd to rise to 2c to 6c as the day wears on Monday with mild airmass taking hold, so as mid level forcing increases it appears predominant precip type will be rain. Decent south to southwest wind in the surface to 850 layer will help transport the milder temps into srn WI. Surface/850 cold front proggd to shift across srn WI on Tuesday, so would expect to see some transition in precip type at this point with at this point looking like some light snow accum potential from Tuesday afternoon into Tuesday evening. .WEDNESDAY AND THURSDAY - Confidence...Medium Main story this period will be the arrival of an arctic airmass. 925 temps will drop to the minus teens celsius Wednesday and to near -20c on the GFS and even colder on the ECMWF. May have some wind chill issues at times this period. && .AVIATION/12Z TAFS/...MVFR cigs should give way to Mostly clear skies this morning. Winds will gradually diminish through the day. Mid level clouds will spread into the area during the afternoon. However dry air below should result in mainly Virga, with no precipitation reaching the ground, except maybe near and north of Fond du lac and Sheboygan. && .MARINE...A Small Craft Advisory is in effect until noon. Winds will diminish as a ridge of high pressure moves across the area this afternoon. Winds and waves should reach Small Craft Advisory levels again tonight into Saturday night, with a tight pressure gradient developing with low pressure passing to the north of the area. A few gale gusts are possible mainly late tonight as well. Another period of gusty winds and building waves may occur Tuesday into Wednesday, as colder air pushes into the region. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...SMALL CRAFT ADVISORY until noon CST today for LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...Hentz Saturday THROUGH Thursday...Collar
Hazardous weather outlook, Dec 30, 3:18 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 AM CST FRI DEC 30 2016 WIZ046-047-051-052-056>060-062>072-310930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 318 AM CST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE TRACKING TOWARD THE WISCONSIN ILLINOIS BORDER WILL BRING A CHANCE OF PRECIPITATION ON MONDAY AND TUESDAY. THE PRECIPITATION MAY START AS A MIX...AND TRANSITION RAIN BY MONDAY AFTERNOON. THE RAIN MAY CHANGE TO SNOW TUESDAY BEFORE ENDING TUESDAY EVENING. AT THIS POINT...ONLY LIGHT SNOW ACCUMULATIONS...IF ANY...ARE EXPECTED. MUCH COLDER AIR WILL ARRIVE FOR WEDNESDAY AND THURSDAY WITH WIND CHILLS OF AROUND 10 BELOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-310930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 AM CST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. SMALL CRAFT CONDITIONS WILL LIKELY RETURN AGAIN TONIGHT DUE TO BRISK SOUTHWEST WINDS AHEAD OF LOW PRESSURE APPROACHING LAKE SUPERIOR. A FEW GALE GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT CONDITIONS BR LIKELY SATURDAY AND SATURDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE UPPER GREAT LAKES. SMALL CRAFT ADVISORY CONDITIONS WILL AGAIN BE LIKELY ON TUESDAY INTO WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:06 AM CST | Small Craft Advisory | MKX | 7 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.